Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 69, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 30, 2014, 5:29 PM CDT for Marshall County, Stark County, Illinois. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2014, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 30, 2014, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 95 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:31 PM CDT | TSTM WND DMG | 2 W Bradford, IL | TWO TREES DOWN ON ROUTE 93 BLOCKING WESTBOUND LANE. LOTS OF CROP DAMAGE. |
| Jun 30, 6:00 PM CDT | TSTM WND DMG | Henry, IL | TWO LARGE TREE BRANCHES BLOWN DOWN. TIME ESTIMATED. |
| Jun 30, 6:05 PM CDT | TSTM WND DMG | 3 Ese Henry, IL | TREE FELL ACROSS HIGHWAY 18. ALSO...CONSIDERABLE CROP DAMAGE WITH LARGE AREAS OF CORN KNOCKED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:03 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
938
WUUS53 KILX 302229
SVRILX
ILC123-175-302315-
/O.NEW.KILX.SV.W.0069.140630T2229Z-140630T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT MON JUN 30 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS...
STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 615 PM CDT
* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASTLETON...
AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LACON...BRADFORD...CAMP GROVE...SPARLAND...HENRY...VARNA...
TOLUCA...LAWN RIDGE...HOPEWELL...MARSHALL COUNTY AIRPORT...LAKE
WILDWOOD...LA ROSE AND PATTONSBURG.
THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 29 AND 41
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4125 8986 4124 8965 4113 8906 4092 8905
4098 8996 4119 9000
TIME...MOT...LOC 2229Z 283DEG 46KT 4112 8972
HAIL...<.75IN
WIND...60MPH
$$
CHS3 follow-up statements
057
WWUS53 KILX 302236
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
536 PM CDT MON JUN 30 2014
ILC123-175-302315-
/O.CON.KILX.SV.W.0069.000000T0000Z-140630T2315Z/
MARSHALL IL-STARK IL-
536 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STARK AND
MARSHALL COUNTIES UNTIL 615 PM CDT...
AT 533 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMP GROVE...
AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LACON...SPARLAND...HENRY...VARNA...TOLUCA...HOPEWELL...MARSHALL
COUNTY AIRPORT...LAKE WILDWOOD...LA ROSE AND PATTONSBURG.
INTERSTATE 39 BETWEEN MILE MARKERS 29 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4124 8965 4115 8963 4115 8933 4111 8933
4111 8906 4093 8905 4095 8945 4097 8945
4097 8970 4099 8997 4114 8998 4115 8987
4124 8986
TIME...MOT...LOC 2237Z 283DEG 46KT 4109 8959
HAIL...<.75IN
WIND...60MPH
$$
CHS661
WWUS53 KILX 302303
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT MON JUN 30 2014
ILC123-175-302315-
/O.CON.KILX.SV.W.0069.000000T0000Z-140630T2315Z/
MARSHALL IL-STARK IL-
603 PM CDT MON JUN 30 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR STARK AND
MARSHALL COUNTIES UNTIL 615 PM CDT...
AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPARLAND...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LACON...HENRY...VARNA...TOLUCA...MARSHALL COUNTY AIRPORT...LAKE
WILDWOOD...LA ROSE AND PATTONSBURG.
INTERSTATE 39 BETWEEN MILE MARKERS 29 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4115 8963 4115 8933 4111 8933 4111 8906
4093 8905 4095 8945 4097 8945 4097 8970
4099 8987 4124 8983 4124 8965
TIME...MOT...LOC 2303Z 284DEG 31KT 4103 8944
HAIL...<.75IN
WIND...60MPH
$$
CHS213
WWUS53 KILX 302314
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT MON JUN 30 2014
ILC123-175-302324-
/O.EXP.KILX.SV.W.0069.000000T0000Z-140630T2315Z/
MARSHALL IL-STARK IL-
614 PM CDT MON JUN 30 2014
...THE SEVERE THUNDERSTORM WARNING FOR STARK AND MARSHALL COUNTIES
WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4115 8963 4115 8933 4111 8933 4111 8906
4093 8905 4095 8945 4097 8945 4097 8970
4099 8987 4124 8983 4124 8965
TIME...MOT...LOC 2314Z 284DEG 31KT 4101 8932
$$
CHSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:39 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 30, 3:39 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 339 PM CDT Mon Jun 30 2014 .DISCUSSION... ISSUED 338 PM CDT Mon Jun 30 2014 Not many changes overall to the expected weather scenario for the next week. Discussion will be abbreviated due to ongoing severe weather preparedness & operations. SHORT TERM...Tonight through Thursday: Lingering uncertainty exists with respect to the evolution of the storm complex heading east across Iowa. Most of forecast area remains in a Moderate Risk for severe weather through tonight, although the main threat should be over this evening. Current bow echo, surging east into northwest Illinois, is expected to stay north of the forecast area as flow backs southwest ahead of an advancing upper trof. However, additional development remains possible, and is suggested by many mesoscale models, along the boundary extending southwest from the main bow in a strongly sheared and highly unstable environment. Very heavy rain remains a threat with any storms the impact the area tonight, with precipitable water values in excess of 1.5 inches, though rapid storm movement should mitigate the flooding threat to some degree. Expect storms to taper off overnight with the loss of diurnal instability and as the surface cold front sweeps through the area. The bulk of the remainder of the short term period should be quiet and cooler than normal. Northwest upper level flow will predominate, with high pressure at the surface more often than not. Still signs of a spoke of energy moving through the mean upper trof around Wednesday, which may bring a chance of rainfall to the area. However, most of the models are less bullish than they have been. LONG TERM...Friday through Monday: Temperatures will begin to moderate heading into the weekend as low level flow turns southerly on the back side of the surface high. The turning flow will also help richer moisture to return to the area. A northwest flow wave is still expected by late in the weekend, and this will result in our next organized risk of showers/storms. Bak && .AVIATION... ISSUED 1255 PM CDT Mon Jun 30 2014 Early morning convection has moved out of the area and dissipated, leaving behind partly sunny skies. Latest obs generally show MVFR ceilings and forecast soundings support this for the balance of the afternoon. Main aviation challenge will be approaching severe convection later today into tonight. Still quite a bit of uncertainty concerning exact track and timing: however, storms are already organizing across western Iowa. High-res model guidance has a poor handle on the situation, with most solutions appearing too slow. Based on latest satellite/radar trends, think a line of strong storms will arrive at KPIA between 23z and 03z...then push eastward to KCMI between 03z and 07z. Have included a TEMPO group featuring wind gusts to 45kt at the western terminals accordingly, but have tempered the winds down to 35kt further east at KDEC and KCMI as storms should weaken overnight. Once convection clears the area, skies will clear and winds will become westerly late tonight into Tuesday morning. Barnes && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 3:25 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 325 PM CDT MON JUN 30 2014 ILZ027>031-036-037-011100- FULTON-KNOX-MARSHALL-PEORIA-STARK-TAZEWELL-WOODFORD- 325 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS NORTH-CENTRAL ILLINOIS DURING THE LATE AFTERNOON AND EVENING. WHILE THE MOST INTENSE STORMS MAY TEND TO STAY FURTHER NORTH ALONG THE I-80 CORRIDOR...DAMAGING WIND GUSTS WILL LIKELY IMPACT AREAS ALONG AND NORTH OF A CANTON TO MINONK LINE. IN ADDITION...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 8 PM. ILZ038-040>057-061-011100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 325 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS NORTH-CENTRAL ILLINOIS DURING THE LATE AFTERNOON AND EVENING. WHILE THE MOST INTENSE STORMS MAY TEND TO STAY FURTHER NORTH ALONG THE I-80 CORRIDOR...ADDITIONAL STORMS MAY DEVELOP FURTHER SOUTHWEST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI THAT MAY IMPACT CENTRAL ILLINOIS THIS EVENING. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOR INTERESTS ALONG THE ILLINOIS RIVER...MINOR FLOODING WILL CONTINUE FROM HAVANA DOWNSTREAM THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM AND MIDNIGHT. ILZ062-063-066>068-071>073-011100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 325 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A LINE OF SEVERE THUNDERSTORMS WILL TRACK EASTWARD ACROSS NORTH-CENTRAL ILLINOIS DURING THE LATE AFTERNOON AND EVENING. WHILE THE MOST INTENSE STORMS MAY TEND TO STAY FURTHER NORTH ALONG THE I-80 CORRIDOR...ADDITIONAL STORMS MAY DEVELOP FURTHER SOUTHWEST ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI THAT MAY IMPACT SOUTHEAST ILLINOIS LATE THIS EVENING INTO THE OVERNIGHT HOURS. ANY STORMS THAT OCCUR WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 8 PM AND 2 AM. BARNES
In the hours before
Local storm report, Jun 30, 11:52 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1152 AM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
06/30/2014 M1.45 INCH MCLEAN IL NWS EMPLOYEE
RAIN FELL FROM 530-745 AM.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:24 AM CDT | Special Weather Statement | ILX | Marshall | 51 min |
| Jun 30, 4:11 AM CDT | Special Weather Statement | ILX | Woodford | 49 min |
| Jun 30, 5:31 AM CDT | Special Weather Statement | ILX | McLean | 59 min |
| Jun 30, 5:42 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 48 min |
| Jun 30, 6:53 AM CDT | Areal Flood Advisory | ILX | McLean | 3 hr |
| Jun 30, 8:38 AM CDT | Special Weather Statement | ILX | Knox | 52 min |
| Jun 30, 9:13 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 47 min |
| Jun 30, 6:00 PM CDT | Flash Flood Warning | ILX | Marshall, Stark | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.